Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Quit smoking, thrush on tongue, high IgE level. Worried

Hello, doctor..i have recently quit smoking but i have started to note thrush on my tongue , and on the sides, as well. I have very i IgE levels, last tested were 1100 u/ml but i am very worried about the oral thrush.I did a course on 20 days, of Nizral tablets, as i am also suffering from Seb Derm.Currently i am on AF 150 ( Fluconazole ) weekly.
Asked On : Mon, 10 Sep 2012
Answers:  5 Views:  203
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
dear karan , hi.
oral thrush is a fungal infection of mucus membrane of mouth. it is mainly due to
-poor health
- diabetes
since your IgE levels seems to be raised which can occur in Immunodeficiency, please get the following tests done:-
2.Blood Sugar ( Fasting and PP )
3. Elisa tet for HIV.

Treatment you are taking is antifungal which will help in curing this fungal infection.
Answered: Tue, 11 Sep 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response

Thanks for writing to us.

Cause of occurence of thrush has to be evaluated and treatment has to be planned based on that.

Take nutritious diet rich in fruits,leafy vegetables.

Avoid spicy foods.

Take antifungal antibiotics after consulting with your physician.

Maintain oral hygiene well.

Brush and floss your tongue as well as teeth daily.

Take care.
Answered: Wed, 17 Jul 2013
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern

your history suggests towards immunodeficiency.Raised IgE level is seen in immunodeficiency,diabetes and HIV.

Therefore it is advised to get your complete blood work done.

Also the thrush on your tongue can be attributed to can take systemic fluconazole after consulting your physician.

Meanwhile maintain good oral hygiene and take Healthy and nutritious diet.

Hope it helps.


Take care.
Answered: Wed, 17 Jul 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Sapna Purwaha's  Response
oral thrush is caused because of fungal are on
correct medication .in addition to your medication i would
advice you to maintain your oral hygiene,do betadiene
mouth rinse twice daily and get a scaling of teeth done .
Answered: Tue, 11 Sep 2012
I find this answer helpful
  User's Response
High IgE levels along with long standing oral fungal infection especially on lateral borders of the tongue are one of the most SIGNIFICANT oral findings in states of IMMUNODEFECIENCIES like HIV infection/ Malignancies/ Uncontrolled Diabetes to name a just few.

Sir, you have n't mentioned your age and smoking history along with any kind of medical history or other drugs which you might be taking.

First of all you need to get Thorogh blood investigations, like CBC, Fasting and PP Blood Sugar Levels, ELISA test for HIV.

In addition, maintianing oral hygeine (Chlorhexidine mouthwash), using Kenacort Gel 0.2 % on tongue along with Good Nutritious food and B complex Vitamins at night can provide you with some rapid symptommatic relief
Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor